Access Restriction

Author Rider, Kenneth Lloyd
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1976
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract The time-dependent equations for the M/M/1 queue can be reduced to a single equation for the expected queue size, but the equation is dependent on $\textit{P}0(\textit{t}),$ the probability of no jobs in the system. An exact equation for the behavior of $\textit{P}0(\textit{t})$ under special conditions is derived and an approximation relating $\textit{P}0(\textit{t})$ to $\textit{Q}(\textit{t}),$ the expected queue size at time $\textit{t},$ is derived for the case when the change in queue size is slow compared to the service rate. It is found that the approximation affords a significant improvement over the use of a steady state approximation to the time-dependent queue and is simpler to use than the exact equations.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1976-04-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 23
Issue Number 2
Page Count 7
Starting Page 361
Ending Page 367

Open content in new tab

   Open content in new tab
Source: ACM Digital Library